Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 49, NWS Lake Charles, LA

May 26, 2018Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2018, 6:36 PM CDT for Jasper County, Tyler County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2018, 6:36 PM CDT (23:36 UTC)
Expired
May 26, 2018, 7:30 PM CDT
In force
54 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Jasper County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 140 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 7:20 PM CDTTSTM WND DMG9 W Woodville, TXPUBLIC REPORTED WIDE SWATH OF TREE DAMAGE WEST OF WOODVILLE NEAR US 190 AND COUNTY RD 2175.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2018-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2018-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1998 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

062 
WUUS54 KLCH 262336
SVRLCH
TXC241-457-270030-
/O.NEW.KLCH.SV.W.0049.180526T2336Z-180527T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
636 PM CDT SAT MAY 26 2018

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Tyler County in southeastern Texas...
  Northwestern Jasper County in southeastern Texas...

* Until 730 PM CDT.

* At 636 PM CDT, a severe thunderstorm was located over Rockland,
  moving southwest at 35 mph.

  HAZARD...70 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Woodville, Colmesneil, Chester, Warren, Ebenezer, Rockland, Ivanhoe
  and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3106 9456 3105 9449 3103 9447 3110 9414
      3109 9414 3053 9423 3053 9454 3101 9466
TIME...MOT...LOC 2336Z 033DEG 31KT 3102 9438 

HAIL...1.25IN
WIND...70MPH
 
$$

Landreneau
3 follow-up statements
586 
WWUS54 KLCH 262357
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
657 PM CDT SAT MAY 26 2018

TXC241-270007-
/O.CAN.KLCH.SV.W.0049.000000T0000Z-180527T0030Z/
Jasper TX-
657 PM CDT SAT MAY 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3106 9456 3105 9449 3103 9448 3103 9445
      3100 9445 3103 9441 3104 9435 3102 9432
      3104 9430 3102 9428 3101 9424 3097 9425
      3093 9420 3090 9421 3089 9420 3085 9420
      3084 9418 3053 9423 3053 9454 3101 9466
TIME...MOT...LOC 2357Z 036DEG 24KT 3092 9432 3095 9453 

$$

TXC457-270030-
/O.CON.KLCH.SV.W.0049.000000T0000Z-180527T0030Z/
Tyler TX-
657 PM CDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR TYLER COUNTY...

At 657 PM CDT, severe thunderstorms were located along a line
extending from near Colmesneil to near Chester, moving southwest at
25 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Woodville, Colmesneil, Chester, Warren, Rockland, Ivanhoe and
Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3106 9456 3105 9449 3103 9448 3103 9445
      3100 9445 3103 9441 3104 9435 3102 9432
      3104 9430 3102 9428 3101 9424 3097 9425
      3093 9420 3090 9421 3089 9420 3085 9420
      3084 9418 3053 9423 3053 9454 3101 9466
TIME...MOT...LOC 2357Z 036DEG 24KT 3092 9432 3095 9453 

HAIL...1.75IN
WIND...70MPH
 
$$

Landreneau
460 
WWUS54 KLCH 270012
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
712 PM CDT SAT MAY 26 2018

TXC457-270030-
/O.CON.KLCH.SV.W.0049.000000T0000Z-180527T0030Z/
Tyler TX-
712 PM CDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN TYLER COUNTY...

At 712 PM CDT, severe thunderstorms were located along a line
extending from near Woodville to 7 miles south of Chester, moving
southwest at 30 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Woodville, Colmesneil, Warren, Ivanhoe and Hillister. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3092 9464 3091 9430 3053 9437 3053 9454
TIME...MOT...LOC 0012Z 023DEG 27KT 3080 9437 3082 9456 

HAIL...1.75IN
WIND...70MPH
 
$$

Landreneau
443 
WWUS54 KLCH 270024
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
724 PM CDT SAT MAY 26 2018

TXC457-270030-
/O.CON.KLCH.SV.W.0049.000000T0000Z-180527T0030Z/
Tyler TX-
724 PM CDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN TYLER COUNTY...

At 724 PM CDT, severe thunderstorms were located along a line
extending from near Woodville to near Alabama-Coushatta Reservation,
moving southwest at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Woodville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3079 9461 3079 9440 3053 9444 3053 9454
TIME...MOT...LOC 0024Z 033DEG 31KT 3072 9443 3074 9462 

HAIL...1.00IN
WIND...60MPH
 
$$

Landreneau

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:21 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 26, 3:21 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
321 PM CDT Sat May 26 2018

.DISCUSSION...
Lots of convection across the local region thanks to a moist
unstable airmass in place. Had a 59 mph wind gust in a storm north
of Jennings earlier this afternoon. Some of these storms could
produce brief gusty winds and heavy rain, reducing visibilities
for drivers, and possibly causing some localized flooding
temporarily. This activity should wane after sunset tonight.

We are expecting one more day of active weather on Sunday. Similar
environment as today and yesterday, so there should be some early
morning development near the coast, working its way inland in the
morning, and covering the remainder of the area in the afternoon.
It will not be a complete washout, but more of a hit and miss
variety, similar to today. An isolated strong to severe storm is
not out of the question.

Of course the big story today is the subtropical system Alberto in
the southeastern Gulf of Mexico. Per NHC guidance, it will stay
well to our east, so it will not be a problem for us locally. We
are expecting some outer rainbands possibly reaching as far west
as the Atchafalaya Basin, but otherwise after one more wet day on
Sunday, we are showing a drying trend through next week, with
temperatures warming up into the 90s, even the upper 90s towards
the end of the week in east Texas and central Louisiana.

In the coastal waters, wouldnt be surprised to see some swells
early next week, but with a faster moving system, it may not last
too far into the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  70  91  70  92 /  50  40  10  10
LCH  73  90  73  93 /  20  40  10  10
LFT  72  90  72  91 /  30  40  10  30
BPT  74  91  73  95 /  20  40  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...15
Hazardous weather outlook, May 26, 3:29 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
329 PM CDT Sat May 26 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
329 PM CDT Sat May 26 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight

There will be scattered showers and thunderstorms through the
evening hours. Some of these storms could be strong with gusty
winds or small hail, in addition to heavy rainfall rates.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There will be scattered showers and thunderstorms Sunday. Some of
these storms could be strong with gusty winds or small hail, in
addition to heavy rainfall rates.

.SPOTTER INFORMATION STATEMENT...

No spotter activation is expected.

GMZ430-432-435-450-452-455-470-472-475-271100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
329 PM CDT Sat May 26 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered showers and thunderstorms will produce locally gusty
winds and high seas on Sunday.

.SPOTTER INFORMATION STATEMENT...

No spotter activation is expected.

In the hours before

Special weather statement, May 26, 4:57 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
457 PM CDT SAT MAY 26 2018

TXZ261-262-262230-
Southern Newton TX-Southern Jasper TX-
457 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON AND
SOUTHEASTERN JASPER COUNTIES UNTIL 530 PM CDT...

At 457 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wrights Settlement, or over Buna, moving southwest at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Buna, Wrights Settlement, Gist and Devils Pocket.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3053 9397 3052 9392 3044 9378 3025 9384
      3030 9401 3040 9411
TIME...MOT...LOC 2157Z 033DEG 8KT 3044 9392

MM
Special weather statement, May 26, 5:13 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
513 PM CDT SAT MAY 26 2018

TXZ180-262245-
Tyler TX-
513 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TYLER COUNTY UNTIL
545 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Woodville, moving southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Woodville, Warren, Ivanhoe and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3091 9441 3080 9424 3053 9434 3053 9455
      3072 9459 3075 9460
TIME...MOT...LOC 2213Z 036DEG 13KT 3080 9438

MM
Special weather statement, May 26, 5:22 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
522 PM CDT SAT MAY 26 2018

LAZ029-262300-
Avoyelles LA-
522 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AVOYELLES PARISH UNTIL
600 PM CDT...

At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bordelonville to near Slocum. Movement was
southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Marksville, Simmesport, Moreauville, Bordelonville, Mansura,
Brouillette, Big Bend, Lake Ophelia National Wildlife Refuge and
Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3127 9184 3122 9178 3120 9169 3117 9168
      3114 9172 3110 9170 3105 9172 3098 9180
      3085 9182 3116 9221 3127 9200 3127 9199
      3126 9200 3122 9199 3125 9196 3122 9194
      3123 9192 3127 9195 3130 9191
TIME...MOT...LOC 2221Z 301DEG 17KT 3111 9197 3127 9168

MM
Special weather statement, May 26, 5:29 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
529 PM CDT SAT MAY 26 2018

TXZ201-216-261-262-262300-
Orange TX-Hardin TX-Southern Newton TX-Southern Jasper TX-
529 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARDIN...
NORTHWESTERN ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL 600 PM
CDT...

At 529 PM CDT, Doppler radar was tracking a strong thunderstorm near
Evadale, moving southwest at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Beaumont, Lumberton, Vidor, Silsbee, Evadale, Pine Forest, Lakeview,
Weiss Bluff and Gist.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3045 9402 3035 9385 3009 9394 3028 9427
TIME...MOT...LOC 2229Z 034DEG 15KT 3035 9399

MM
Local storm report, May 26, 5:39 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 PM CDT SAT MAY 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 ENE WOODVILLE         30.79N 94.39W
05/26/2018  E1.75 INCH       TYLER              TX   PUBLIC

            PUBLIC REPORT ESTIMATED GOLF BALL SIZE HAIL NEAR
            WOODVILLE.

&&

RACKLEY
Special weather statement, May 26, 6:02 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
602 PM CDT SAT MAY 26 2018

TXZ180-201-259-261-270030-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
602 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR TYLER...HARDIN AND JASPER
COUNTIES UNTIL 730 PM CDT...

At 601 PM CDT, Doppler radar was tracking strong thunderstorms
across East Texas along a line extending from 13 miles north of
Ebenezer to Woodville to near Caney Head. Movement was southwest at
15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Beaumont, Lumberton, Jasper, Silsbee, Woodville, Kirbyville, Kountze,
Sour Lake, Colmesneil, Chester, Evadale, Rockland, Warren, Town
Bluff, Thicket, Saratoga, Ebenezer, Fred, Wildwood and Buna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3049 9454 3101 9466 3106 9456 3103 9447
      3116 9391 3095 9386 3032 9390 3024 9404
      3024 9412 3021 9410 3018 9417 3017 9427
      3012 9430 3010 9441 3011 9460 3049 9472
TIME...MOT...LOC 2301Z 026DEG 15KT 3123 9420 3079 9441 3051 9414

Landreneau

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:16 PM CDTSpecial Weather StatementLCHJefferson44 min
May 26, 4:57 PM CDTSpecial Weather StatementLCHOrange33 min
May 26, 5:13 PM CDTSpecial Weather StatementLCHTyler32 min
May 26, 5:29 PM CDTSpecial Weather StatementLCHOrange31 min
May 26, 5:32 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Orange43 min
May 26, 6:02 PM CDTSpecial Weather StatementLCHHardin, Jasper, Tyler88 min
May 26, 6:06 PM CDTSevere Thunderstorm WarningLCHHardin, Jefferson, Orange24 min
May 26, 6:28 PM CDTSevere Thunderstorm WarningLCHJefferson, Orange47 min
May 26, 6:37 PM CDTSevere Thunderstorm WarningLCHHardin53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.